Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A conjecture of Erdös on 3-powerful numbers

Author: J. H. E. Cohn
Journal: Math. Comp. 67 (1998), 439-440
MSC (1991): Primary 11P05
MathSciNet review: 1432127
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Erdös conjectured that the Diophantine equation $x+y=z$ has infinitely many solutions in pairwise coprime 3-powerful integers, i.e., positive integers $n$ for which $p\mid n$ implies $p^3\mid n$. This was recently proved by Nitaj who, however, was unable to verify the further conjecture that this could be done infinitely often with integers $x$, $y$ and $z$ none of which is a perfect cube. This is now demonstrated.

References [Enhancements On Off] (What's this?)

  • [1] P. Erdös, Problems and results on consecutive integers, Eureka 38 (1975-76), 3-8.
  • [2] L. J. Mordell, Diophantine equations, Academic Press, London and New York, 1969, p. 78. MR 40:2600
  • [3] A. Nitaj, On a conjecture of Erdös on 3-powerful numbers, Bull. London Math. Soc. 27 (1995), 317-318. MR 96b:11045

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 11P05

Retrieve articles in all journals with MSC (1991): 11P05

Additional Information

J. H. E. Cohn
Affiliation: Department of Mathematics, Royal Holloway University of London, Egham, Surrey TW20 0EX, United Kingdom

Received by editor(s): May 15, 1996
Received by editor(s) in revised form: September 13, 1996
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society